Alert archive / North Dakota / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 13, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 18, 2013, 10:15 PM CDT for Stutsman County, North Dakota. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2013, 10:15 PM CDT (03:15 UTC)
- Expired
- May 18, 2013, 11:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Stutsman County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 138 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 5:46 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 3.3 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 2157 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
644
WUUS53 KBIS 190315
SVRBIS
NDC093-190415-
/O.NEW.KBIS.SV.W.0013.130519T0315Z-130519T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1015 PM CDT SAT MAY 18 2013
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 1115 PM CDT
* AT 1011 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 8 MILES SOUTHWEST OF PINGREE...THROUGH
CLEVELAND...TO NEAR STREETER...AND MOVING EAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WINDSOR...PINGREE...BUCHANAN...ELDRIDGE...SYDNEY AND MILLARTON.
THESE STORMS WILL BE ALONG INTERSTATE 94 BETWEEN MEDINA AND ELDRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4722 9871 4663 9874 4664 9937 4719 9928
TIME...MOT...LOC 0312Z 270DEG 12KT 4712 9908 4664 9916
HAIL...1.00IN
WIND...60MPH
$$
TM3 follow-up statements
134
WWUS53 KBIS 190339
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1039 PM CDT SAT MAY 18 2013
NDC093-190415-
/O.CON.KBIS.SV.W.0013.000000T0000Z-130519T0415Z/
STUTSMAN ND-
1039 PM CDT SAT MAY 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
STUTSMAN COUNTY UNTIL 1115 PM CDT...
AT 1034 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 7 MILES SOUTHWEST OF PINGREE...THROUGH
CLEVELAND...TO 10 MILES WEST OF MILLARTON...AND MOVING EAST AT 15
MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ELDRIDGE...BUCHANAN...SYDNEY AND MILLARTON.
THESE STORMS WILL CONTINUE TO MOVE EAST ALONG INTERSTATE 94 BETWEEN
EXITS 233 AND 251.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY FLOOD
LOW-LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS!
&&
LAT...LON 4664 9916 4687 9925 4714 9926 4722 9871
4663 9874
TIME...MOT...LOC 0335Z 270DEG 12KT 4712 9904 4665 9900
HAIL...1.00IN
WIND...60MPH
$$
TM137
WWUS53 KBIS 190401
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1101 PM CDT SAT MAY 18 2013
NDC093-190415-
/O.CON.KBIS.SV.W.0013.000000T0000Z-130519T0415Z/
STUTSMAN ND-
1101 PM CDT SAT MAY 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
STUTSMAN COUNTY UNTIL 1115 PM CDT...
AT 1053 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES SOUTHWEST OF PINGREE...THROUGH
WINDSOR...TO 6 MILES NORTHWEST OF MILLARTON...AND MOVING EAST AT 15
MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
STUTSMAN COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
ELDRIDGE...SYDNEY...AND BUCHANAN.
THESE STORMS WILL CONTINUE TO MOVE EAST ALONG INTERSTATE 94 BETWEEN
EXITS 238 AND 251.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY FLOOD
LOW-LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS!
&&
LAT...LON 4663 9891 4687 9917 4714 9926 4722 9871
4663 9874
TIME...MOT...LOC 0358Z 270DEG 12KT 4710 9896 4667 9885
HAIL...1.00IN
WIND...<50MPH
$$
TM926
WWUS53 KBIS 190415
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1115 PM CDT SAT MAY 18 2013
NDC093-190424-
/O.EXP.KBIS.SV.W.0013.000000T0000Z-130519T0415Z/
STUTSMAN ND-
1115 PM CDT SAT MAY 18 2013
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL STUTSMAN COUNTY WILL
EXPIRE AT 1115 PM CDT/1015 PM MDT/...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY.
LAT...LON 4663 9891 4687 9917 4714 9926 4722 9871
4663 9874
TIME...MOT...LOC 0414Z 270DEG 12KT 4710 9888 4667 9877
$$
TMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 8:24 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, May 18, 8:24 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 824 PM CDT SAT MAY 18 2013 .UPDATE... ISSUED AT 824 PM CDT SAT MAY 18 2013 SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 1 AM CDT SUNDAY FOR SOUTH CENTRAL NORTH DAKOTA AND PORTIONS OF SOUTHWEST NORTH DAKOTA. LATEST RADAR IMAGERY SHOWS A LARGE ARE OF MODERATE TO HEAVY SHOWERS AND THUNDERSTORMS...ISOLATED SEVERE WITH LARGE HAIL AND HEAVY RAINFALL THE MAIN THREATS THUS FAR. THIS IS ESSENTIALLY OCCURRING FROM NEAR TUTTLE...SOUTHWEST TO PRAIRIE NIGHTS RESORT. WATCHING THUNDERSTORMS UPSTREAM IN SOUTH DAKOTA FOR POTENTIAL HYDRO ISSUES LATER TONIGHT AS MORE HEAVY RAIN IS FORECAST TO ADVANCE INTO SOUTHEAST NORTH DAKOTA. STILL HAVE THUNDERSTORMS IN EASTERN MONTANA AND FAR WESTERN NORTH DAKOTA...BUT MIGHT SCALE BACK THE SEVERE THUNDERSTORM WATCH IN THE NEXT COUPLE OF HOURS ACROSS PORTIONS OF THE SOUTHWEST. UPDATE ISSUED AT 554 PM CDT SAT MAY 18 2013 A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MOST OF SOUTH CENTRAL AND PORTIONS OF SOUTHWESTERN NORTH DAKOTA. MONITORING RADAR AND THIS WILL BE THE FOCUS THROUGH THE EVENING. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 302 PM CDT SAT MAY 18 2013 THE MAIN FOCUS THIS AFTERNOON IS ON THE POTENTIAL FOR SEVERE THUNDERSTORMS THROUGH TONIGHT. LOW LEVEL CONVERGENCE STRETCHING FROM DICKINSON TO THE BLACK HILLS HAS PROVEN TO BE SUFFICIENT TO BREAK THE CAP THIS AFTERNOON. VISIBLE SATELLITE INDICATES SOME AGITATED CUMULUS THERE...AND AT LEAST ONE THUNDERSTORM HAS BEEN WARNED THERE. BASED ON ANVIL BLOW OFF...THERE WILL PROBABLY BE ONLY LIMITED SURFACE HEATING INTO NORTHWESTERN SOUTH DAKOTA...SO IT APPEARS THAT THE BEST CHANCE FOR SEVERE WILL HOLD OFF AT LEAST A FEW MORE HOURS UNTIL MID LEVEL HEIGHT FALLS SPREAD INTO THE CENTRAL DAKOTAS ATOP BETTER INSTABILITY AND MORE FAVORABLE SHEAR THAN THAT CURRENTLY OVER SOUTHWESTERN NORTH DAKOTA. THIS IS SUPPORTED BY THE SHOWER THAT FORMED AROUND 19 UTC AND FAILED TO GAIN STEAM NEAR HETTINGER. USING VISIBLE SATELLITE AND RADAR...IT APPEARS THAT THE MOST LIKELY SCENARIO IS FOR CONVECTION TO SLOWLY SPREAD INTO SOUTHWESTERN NORTH DAKOTA OVER THE NEXT 5 HOURS...THEN MOVE EASTWARD. THESE STORMS SHOULD THEN PROPAGATE EAST-NORTHEASTWARD INTO SOUTHEASTERN NORTH DAKOTA...WITH THE BEST CHANCE FOR SEVERE WEATHER BEING ALONG AND SOUTH OF I-94. THEREAFTER...LINGERING SHOWERS AND THUNDERSTORMS ARE FORECAST THROUGH THE WEEKEND AS BROAD LOW PRESSURE IS CUT OFF OVER THE NORTHERN PLAINS. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 302 PM CDT SAT MAY 18 2013 THE MAIN FORECAST HIGHLIGHT OF THE EXTENDED PERIOD WILL BE PRECIPITATION CHANCES AND AMOUNTS SUNDAY NIGHT THROUGH LATE TUESDAY. THERE IS STILL SOME DISAGREEMENT AMONGST THE 12Z DETERMINISTIC MODELS REGARDING THE PLACEMENT AND MOVEMENT OF THE H500 CLOSED UPPER LEVEL LOW OVER THE NORTHERN PLAINS. THE 12Z GFS KEEPS THE H500 LOW A BIT FASTER AND FURTHER SOUTH THAN THE GEFS/ECWMF/GEM MONDAY AND TUESDAY...WHICH INTRODUCES SOME DIFFERENCES IN THE TIMING AND PLACEMENT OF PRECIPITATION ACROSS NORTH DAKOTA EARLY IN THE EXTENDED. AS A CONSEQUENCE HAVE KEPT CHANCE/LIKELY POPS THROUGH MID TUESDAY BEFORE BRINGING DOWN POPS FROM NORTHWEST TO SOUTHEAST AS THE H500 LOW SLOWLY DRIFTS EAST AND AWAY FROM THE NORTHERN PLAINS. FOR QPF...HAVE USED A BLEND OF MODEL GUIDANCE AS WELL AS THE WPC GUIDANCE FOR AMOUNTS...WHICH HAS AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL FROM SUNDAY EVENING THROUGH LATE TUESDAY FOR LOCATIONS SOUTH OF STATE HIGHWAY 2. TO THE NORTH (INCLUDING THE SOURIS RIVER BASIN)...UP TO AN INCH OF ADDITIONAL RAINFALL IS POSSIBLE. AS SAID WITH PREVIOUS FORECAST ISSUANCES...SIGNIFICANT RESPONSES ARE NOT EXPECTED ON AREA RIVERS...BUT WILL BE WATCHING SMALLER CREEKS AND STREAMS...AS WELL AS THE POTENTIAL FOR URBAN FLOODING. BEYOND WEDNESDAY...THE ECWMF AND GFS SOLUTIONS DIVERGE WITH THE PLACEMENT AND MOVEMENT OF THE NEXT WESTERN CONUS UPPER LEVEL TROUGH...HOWEVER...THERE IS AGREEMENT THAT AN UPPER LEVEL RIDGE WILL BEGIN TO BUILD OVER THE CENTRAL US AS THE AFOREMENTIONED CLOSED LOW DEPARTS EAST. A SLOW WARMING TREND THROUGH THE END OF THIS COMING WEEK AND CLEARING SKIES THURSDAY ARE EXPECTED ACROSS NORTH DAKOTA. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 554 PM CDT SAT MAY 18 2013 SCATTERED SHOWERS AND THUNDERSTORMS WITH MVFR TO IFR CIGS/VSBYS THROUGH THE PERIOD. THE FOCUS SATURDAY NIGHT INTO 12Z SUNDAY WILL BE OVER KBIS/KJMS. AFTER 12Z SUNDAY...EXPECT WIDESPREAD SHOWERS AND THUNDERSTORMS TO INITIATE AND AFFECT ALL AERODROMES. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...KS SHORT TERM...JWS LONG TERM...LTH AVIATION...KS
Hazardous weather outlook, May 18, 6:39 PM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 639 PM CDT SAT MAY 18 2013 NDZ004-012-192345- BOTTINEAU-MCHENRY- 639 PM CDT SAT MAY 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...TONIGHT RIVER FLOOD WARNINGS REMAIN IN EFFECT THROUGHOUT THE LOWER SOURIS BASIN. FOR DETAILED INFORMATION IN YOUR AREA...VISIT WWW.WEATHER.GOV/BISMARCK. FOR INFORMATION ON RIVER STAGES AND FORECASTS CLICK ON THE RIVERS AND LAKES TAB NEAR THE TOP OF THE MAIN PAGE. EXPECT PERIODS OF THUNDERSTORMS TODAY AND TONIGHT. NO SEVERE STORMS ARE ANTICIPATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MONDAY AND TAPER OFF TUESDAY. MODERATE TO LOCALLY HEAVY RAINFALL IS POSSIBLE. ISOLATED FLOODING NEAR SMALL CREEKS AND IN URBAN AREAS CANNOT BE RULED OUT...BUT SIGNIFICANT RISES ALONG THE SOURIS RIVER ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ020-022-023-025-034>037-041-042-044>048-050-051-192345- OLIVER-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN- HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 639 PM CDT SAT MAY 18 2013 /539 PM MDT SAT MAY 18 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 1 AM CDT SUNDAY. WILL CONTINUE TO MONITOR RADAR FOR SEVERE WEATHER. PLEASE REFER TO WWW.WEATHER.GOV/BIS FOR FURTHER DETAILS. EXPECT PERIODS OF THUNDERSTORMS...ESPECIALLY THIS EVENING AND TONIGHT. SEVERE STORMS ARE POSSIBLE...WITH HAIL UP TO GOLF BALL SIZE AND ISOLATED WIND GUSTS AROUND 70 MPH THE MAIN THREATS. MODERATE TO LOCALLY HEAVY RAINFALL IS POSSIBLE...ESPECIALLY IN THE JAMES RIVER VALLEY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MODERATE TO LOCALLY HEAVY RAINFALL WILL CONTINUE AT TIMES THROUGH MONDAY BEFORE TAPERING OFF TUESDAY. ISOLATED FLOODING NEAR SMALL CREEKS AND IN URBAN AREAS IS POSSIBLE...BUT SIGNIFICANT RISES ALONG MAINSTEM RIVERS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>003-005-009>011-013-017>019-021-031>033-040-043-192345- DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-PIERCE- MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- BOWMAN- 639 PM CDT SAT MAY 18 2013 /539 PM MDT SAT MAY 18 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT EXPECT PERIODS OF THUNDERSTORMS TODAY AND TONIGHT. NO SEVERE STORMS ARE ANTICIPATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MODERATE TO LOCALLY HEAVY RAINFALL WILL CONTINUE AT TIMES THROUGH MONDAY BEFORE TAPERING OFF TUESDAY. ISOLATED FLOODING NEAR SMALL CREEKS AND IN URBAN AREAS IS POSSIBLE...BUT SIGNIFICANT RISES ALONG MAINSTEM RIVERS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KS/SCHECK
In the hours before
Special weather statement, May 18, 8:44 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 844 PM CDT SAT MAY 18 2013 NDZ036-190245- KIDDER- 844 PM CDT SAT MAY 18 2013 ...DANGEROUS THUNDERSTORMS WERE MOVING THROUGH KIDDER COUNTY... AT 840 PM CDT...THUNDERSTORMS WITH VERY HEAVY RAIN WERE MOVING THROUGH SOUTHERN KIDDER COUNTY...THE STEELE AREA...ALONG INTERSTATE 94. AT THE SAME TIME...SEVERE THUNDERSTORMS...WITH LARGE HAIL...WERE MOVING THROUGH NORTHERN KIDDER COUNTY...JUST SOUTHEAST OF ROBINSON. STORMS WERE MOVING EAST AT 25 MPH. IF YOU ARE IN KIDDER COUNTY AND STORMS MOVE INTO YOUR AREA...GET INSIDE AND STAY THERE...AWAY FROM WINDOWS...UNTIL THE STORMS HAVE PASSED. IF YOU ARE ON INTERSTATE 94 IN KIDDER COUNTY...FROM STEELE TO TAPPEN AND CRYSTAL SPRINGS...BE READY TO RUN THROUGH VERY HEAVY RAIN. JP MARTIN
Local storm report, May 18, 8:50 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
850 PM CDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND GST 2 E HORSEHEAD LAKE 47.06N 99.74W
05/18/2013 E65 MPH KIDDER ND TRAINED SPOTTER
PEA SIZE HAIL.
&&
KSIMOSKOLocal storm report, May 18, 8:51 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
851 PM CDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM HAIL 4 SW PETTIBONE 47.08N 99.58W
05/18/2013 E1.00 INCH KIDDER ND TRAINED SPOTTER
HEAVY RAIN JUST BEGAN AND HAIL ONGOING AT THE TIME OF
THE CALL.
&&
KROLAKLocal storm report, May 18, 9:31 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
931 PM CDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM HEAVY RAIN 7 SW PETTIBONE 47.05N 99.62W
05/18/2013 M1.50 INCH KIDDER ND TRAINED SPOTTER
1.50 INCHES OF RAINFALL WITH THE STORM AND STILL
RAINING.
&&
KROLAKLocal storm report, May 18, 9:34 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
934 PM CDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM HAIL 5 N MEDINA 46.97N 99.30W
05/18/2013 E1.25 INCH STUTSMAN ND TRAINED SPOTTER
HAIL IS FALLING AT THE TIME OF THE CALL
&&
KROLAKLocal storm report, May 18, 9:35 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
935 PM CDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM TSTM WND GST MEDINA 46.89N 99.30W
05/18/2013 E70 MPH STUTSMAN ND PUBLIC
ESTIMATED 70 MPH WIND GUST WITH HAIL LESS THAN 1 INCH
IN DIAMETER.
&&
JP MARTINThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:09 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton, Sioux | 51 min |
| May 18, 8:12 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 63 min |
| May 18, 8:50 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Stutsman | 55 min |
| May 18, 9:22 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Stutsman | 53 min |
| May 18, 9:35 PM CDT | Severe Thunderstorm Warning | BIS | Golden Valley, Slope | 40 min |
| May 18, 9:43 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 32 min |
| May 19, 4:18 AM CDT | Flood Watch | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more | 47 hr |
| May 19, 12:58 PM CDT | River Flood Warning | BIS | Stutsman | 72 hr |
| May 19, 2:44 PM CDT | Wind Advisory | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 20 more | 40 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.